I'm going to stop taking EVERYTHING! I resolved.
I popped 1/2 of a clonazepam tablet into my mouth and swallowed it down with a gulp of water. This might be the last tablet I pop into my mouth for awhile, I thought. It ought to give me another four or five hours of sleep. Without 9 hours, I'd be unable to cope with the tasks of the day ahead.
I knew it was supposed to snow in early afternoon, and I knew I'd be driving to Columbus during that snowstorm. Having missed my doctor's appointment on Monday due to snow, I was determined not to miss another one. I wanted to hear what he had to say about my recent test results -- high liver enzymes, high cholesterol, rapidly rising TSH. I was convinced that chelation was the source of all my problems. I will tell him I'm going to stop that too, I resolved once again.
I tucked the down quilt around my neck, closed my eyes and fell into a drug-induced stupor. When I awakened, the morning was nearly over. It was past 10:30 am.
* * *
"So what do you think is going on with these lousy test results?" I asked.
Doc replied that he wasn't worried about my high liver enzymes -- high enough that my regular MD had called it 'severe' and 'alarming.' "I see this often as lots of toxins are pushed through the liver. I don't worry until the enzymes are up to three or four hundred. But, you have to be careful..." He was interrupted mid-sentence by the receptionist.
When they had finished discussing the availability of thyroid meds for another patient, I brought him back on topic. "Careful of what?" I asked, assuming he'd tell me to lay off chelation until everything was normal.
"Careful not to stop," he said.
With my eyes as round as saucers and my jaw agape, he knew I needed more. He made a drawing that resembled a camel's hump. He drew an X and a circle around the X on the rising side of the hump. "This is where you started, feeling comfortable but at a low energy state. This is where you are now," he said. "If you stop, you'll start sliding backwards; then you'll get sick, and as soon as you take antibiotics, you'll slide all the way back to where you started."
Ohmygosh! Fear rushes in. Am I ready to forget that resolve to announce that I'm quitting chelation? My first visit after New Year's and I'm breaking my resolutions...
I got in a few more questions before he said, "So are we just talking today or are we going to do a treatment?" Then he got out his infrared laser and placed it against my liver. He got out his sine-wave pulser and sent currents in through my liver, which I soon felt in the abdomen, groins and thighs. After this, I got the standard needle pricks in my gums, feet, abdomen, scalp, neck and upper back. And I went on my way, cruising down the empty snow-laden streets of Columbus.
Doc's explanation for my high cholesterol was interesting. He said he's seen this happen often and that HDL, the so-called 'good cholesterol' carries toxins. This is particularly true when it rises above 70 or 80. As the body releases toxins, the LDL increases for awhile. I personally also think it has something to do with the liver, which makes most of our total cholesterol.
Regarding the elevated TSH, he suggested that the treatments were unmasking an underlying thyroid disorder. I don't agree. I'm going to do an iodine challenge test to see if low iodine is the reason. We can have a difference of opinion on this. He's an incredibly talented healer, but he's not God.
Self-testing for iodine need with a quarter-sized spot of tincture of iodine painted on my inner forearm --- It's supposed to last a full 24 hours if the body's iodine stores are adequate. Mine disappears in a few hours, as quickly as my quarters, dollars, and hundreds. At the website, iodine4health.com , I learn researchers don't believe in the accuracy of this test. Here is Dr. Derry's opinion.
He then goes on to say that this absorbed amount has a number of beneficial uses, among them healing of skin from the inside out. Now I'm painting my psoriasis lesions with iodine tincture twice a day!
I did keep one resolution. I stopped all my supplements, except my thyroid. It was SO WONDERFULLY FREEING to forget about carting all those pills to Columbus, and most freeing not to have to pop them in after meals. I even slept sounding for six and a half hours after my neural therapy treatment in a strange bed in a cold room at my brother-in-law's.
However, I got constipated right away. So now I'm adding the pills in one by one, and keeping track of my symptoms in four areas: Bowels, Nervous System, Sleep, and Other (cardiac, headache, etc.) So far with reduced supplements, I have constipation, a jittery feeling, and a little more cardiac symptoms than before. Proof the supplements are doing something positive!
I barely slept last night and therefore decided this morning to forgo taking thyroid entirely. [I know this is not what doctor's usually advise, but since my values were in the normal range when I started taking it, and since I'm taking a tiny dose (1/4 of a 1/2 grain tablet), I think my system will adjust. If it doesn't, I've lots of extra sweaters until I get the iodine challenge test done to see just how bad, or good, my iodine levels really are.]
I see the Doctor again on Monday, when yet another snowstorm is forecast!!! and later in the week on Thursday. I'm going to hold off doing another chelation until Thursday and then, Doc agreed to let me do half the amount I've been doing (1/4 cc of EDTA and either 0.05 cc DMPS or 0.025cc) I just learned from Joey that the strength is 25 mg/ml, so that makes my standard dose 1.25 mg, and if I get a half dose, it will be 0.625 mg). I pray those tiny amounts will not disrupt my sleep and my emotional well-being.
1 drop Vit D3 (2000 i.u.)
1 Hepacaps (liver product with milk thistle, dandelion, artichoke, etc.)
Tomorrow I add a liver glandular (Ora-Liv) and the next day the kidney glandular (Ora-Kidney).
Addendum: slept 8 hours Saturday night without any sleeping aids and without waking at all! Hurray!